Above & Beyond
3,465 members1,087 posts

The day from hell

Yesterday was the worst day I've had since starting on Sertraline. Compared to some I thought I'd been lucky with the side effects but yesterday I felt as if I was hit with everything it has to give.

I started with shaking in my hands that was so bad I couldn't grip a pen or a mouse. Then the nausea and stomach pain, followed by such an intense feeling of anger that I barely managed to control it. The only way I could shake it off was to find a quiet corner and cry my eyes out, not that it helped for very long.

For no apparent reason I started to sweat profusely, to the point that my shirt was saturated, not a good look when working in an open plan office.

For most of the afternoon I had a headache that felt like my head was in a vice. There was nothing I could do as I can't take Ibuprofen and without it Paracetamol does nothing for me. I also had a high pitched sound in my right ear which I haven't had before.

I have read other people's experiences and understand why some decide to come off Sertraline but yesterday was the first time that I had my own doubts. Hopefully yesterday was just a blip as I hadn't done too badly before.

11 Replies
oldestnewest

Hi iain1234

Wow sounds like your really going through it aren't you I would say from personal experience only go back to your Drs and ask to try something different it sounds to me as though it's not agreeing with you it's meant to of kicked in about now they usually take between 2 weeks to a month for you to start feeling the calming effect like it's working but anything like your symptoms if ask for a different one is it lustral sertraline your on ?

Nat

Reply

Hi Nat

Many thanks for taking the time to reply. I have an appointment with my GP next week so I will discuss possible alternatives then. It might be the case that my dosage needs to be increased I shall have to wait and see.

I'm not on lustral Sertraline, I wasn't aware that there are different types. Does the type make a difference?

Kind Regards

1 like
Reply

Hi Iain

I think there's a few

Lustral

Zoloft

Venlafaxine which is what im on I've been on these years and are very good but different meds effect different people and the side effects are also different for other people too...i was on lustral sertraline before a and they was excellent just make a note of your symptoms for when you go back to your Drs I had 5 different antidepressants before I had the right one for me you will get there and the most common side effects are tremors and stomach pains along with many others

Let us know how you get on

Nat

Reply

Hi Nat

Yesterday was entirely different I was still shaky and had the sound in my right ear but otherwise I could cope.

I was so anxious about taking the tablets yesterday but I needn't have worried. I'm about to take today's dose so hopefully today will be a better day too.

1 like
Reply

Hi Iain

Hopefully you can get to calm down mate it's horrible when your trying to get used to them it makes you feel so I'll don't it

You may need to up your dosage or maybe change it to something else

I'm on 300mg of venlafaxine and I also take propranlol together and they do me wonders it's a beta blocker and it helps me greatly but it don't work for everyone so chat with your family doctor

Nat x x

Reply

Hi Iain was just wondering how you are getting on with your sertraline

Hope you have improved for your own sake it's not easy is it

Nat x

Reply

Hi Nat

Many thanks for taking the time to ask how I'm getting on, it's very much appreciated.

I seem to be getting on much better with the side effects now. I'm still having trouble sleeping and to be honest I don't feeling like they have had any real effect on how I feel yet but at least I've not had another really bad day.

I saw my GP yesterday and he was happy for me to continue at the same dose as before which I see as a positive, I was worried he might have upped the dose.

How are you doing? xx

1 like
Reply

Thats really good to know iain it does take awhile but if you do get edgy you can ask him for a beta blocker like propranolol can't use it if your asthmatic though I have it wirh my venlafaxine and it takes the edge off glad your ok though im doing ok at the moment thanks for asking

Nat x

Reply

What strength have you been prescribed?

Reply

I started three weeks ago on 50mg and moved to 100mg a week later

Reply

Hi Iain, I have been on many different anti depression tablets. I also

am on Sertraline. Have been, and still are on 200mg for around 10 years.

It took me around 2-3 months to really get " the pease" in my head.

But Zopiclone 7.5mg will help you sleep. But it can be addictive, so only take

when you feel you really cannot rest at night.

Hope this helps and wish you well.

But keep taking that anti Depression now as your over the side affects.

Wish you well

Ray

Reply

You may also like...